Aa
A
A
Close
Avatar universal
Tylenol #3 with codeine- can't sleep
I have been on tylenol #3 with codeine for 6 years. I took a month to taper down from 2 to 0 tabs. Now I have been completely off 10 days and it has been H-E-L-L. The runs are gone, but I still have restless legs at night, insomnia, no energy, no appetite, and feel like I have the flu. It all problably is compounded by the restless legs and insomnia. That is the worst part. 2 questions: How does one find an "addiction expert" to talk to? and How long should I expect this all to last?I take magnesium and calsium from GNC at night but it doesn't seem to help.
Cancel
8 Answers
Page 1 of 1
Avatar universal
Well, I finally went to my primary doctor {he is not the doc who prescribed to hydrocodonee for me) and I was very sprised at his response to my problem. He wrote me scripts for Clonodine0.2mg every 12 hours for the Alpha Blockaed of sympathetic response and for Klonopin 1mg every 8 hours for restless leg and to aid in sleep and Robaxin every 6 hours as a muscle relaxer. This is a 7 day course of meds and I have felt no w/d every since yesterday afternoon when i started the meds. HE also gave me a refil on the meds just in case 7 days wasn't quite enough. All I have done is eat end sleep and wake up to drink fluids and take Immodium for the runs. It has been a miracle cure for me and I hope in th next 3 or 4 days this will be al behind me!
Until then I plan to stay as comfortable on my newly prescribed (non- opiates)as possible.
I hope this helps

       JAmes
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I looked in the phone book under Physicians and called a Behavior Health clinic who reffered me to an outpaitient detox center. I see them once a week and they contacted my doctor and asked him to help ween me off of Vicoden. I was surprised!!! The doctor I had to see happens to be one that I have always hated. When I went to see him he was very nice and understanding. He was not judgemental at all. He is helping me anlong with the clinic. So I suggest looking in the phone book and calling around until you find a specialist who you are comfortable with and who you feel is meeting you needs.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Thanks James!
I will talk to my doctor about those meds. thanks so much for listing them specifically and your dosages. It sounds like the solution i need. (Now I just hope that the meds are not contraindicated for pregnancy!!) We'll see, Monday. Monday seems like a long way off now.
KK
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Thanks James!
I will talk to my doctor about those meds. thanks so much for listing them specifically and your dosages. It sounds like the solution i need. (Now I just hope that the meds are not contraindicated for pregnancy!!) We'll see, Monday. Monday seems like a long way off now.
KK
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I am very experienced when it comes to restless leg as a result of painkiller detox. My choice of drug was hydro and oxycodone. I used for almost 2 years everyday and felt severe "P.A.W." for months afterward. P.A.W. stands for post acute withdrawal and really is defined by a number of symptoms relating to detoxing from drugs. These include but are not limited to restless leg, tremors, trouble concentrating, depression (sometimes severe), and flu-like symptoms. for many these dissapate within 2 weeks, but for some (like myself), they continued for many months. I had restless leg VERY bad. Luckily I made an appointment with a psychiatrist (I had dealt with depression before my addiction), and told him my problems. He prescribed me Ambien. It took all my restless leg symptoms away for about 10-12 hours a dose (10 mg). Ambien is classified as a potentially addictive drug, but as my therapist has told me, it is a much better route for those experiencing withdrawals than benzos (valium, xanax, or klonopin). It helped me get good sleep at night, and i didn't feel the need to take it every night, although I did for a couple months due to my restless leg. Now, about 4-5 months later, I only take it occasionally, after I have laid down for a half hour and can't seem to fall asleep due to my legs. It really has helped me through this difficult time in my life and that is why I praise it so highly. If you are having RLS due to opiate withdrawal, go to your Dr. and ask him about Ambien. It really got me through the hardest times and did NOT get me high at all. And I think that is what most of us who want to make this work are concerned about. I hope this helps you or someone else in need out there. Good Luck!
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Thanks. I'm up again at 12 midnight like I wake up every night. My legs keep me up until about 4 am. It has become a pattern, and I have an ominous feeling that the restless legs are going to follow me for a long time. It is maddening. Thnx for the recommendation. I'm glad you mentioned "trouble concentrating" as a side effect. I couldn't term it but I have trouble reading, watching TV, and am very antcy (sp). I'm so glad my husband is understanding. He is wonderful.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Hi
Just wanted to see how you are doing on the meds your primary MD prescribed. I will be curious to know if  the 7 day schedule is enough.
I read that restless legs can last for months and I have a feeling that will be me. Do the meds "cure" it or just help for that night? Anyway it must be GREAT to get a good night sleep adn well worth it. Let me know how your'e doing.
KK
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Ask you primary care physician for someone to refer you to an addition/abuse specialist. They can first determine whether it's abuse (over use, craving, etc.) or dependence (feelings of needing it to sleep, etc.) and then determine if it;s pharmacological *drug based* (and hence may need to taper your program or even swap in similar drugs to taper you down) or whether it's psychological (then how you can start plans to work towards stopping use with "baby steps" that move you beyond the anxieties of "Oh, I could never sleep with out this drug again!" which are the things which way lay that whole behavior change you're working towards. You need to find someone you TRUST and someone who will perhaps ;push; you  a little to get you by. It's not bad -<1% experience withdrawal, most of them headaches and nausea. You'll make - just make a plan (cut your pills, put dates on them, divide them into little pill boxes and STICK to it. That was the SUCCESS of COMPLETING the task itself reinforces you're headed in the right direction - so even if you have headaches you'll have been too successful to turn back now. Good luck!
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Addiction Answerers
1235186 tn?1339127464
Blank
on the beach, NJ
495284 tn?1333897642
Blank
City of Dominatrix, MN
Avatar universal
Blank
phoenix, AZ
4522800 tn?1459192030
Blank
406584 tn?1399591666
Blank
1970885 tn?1435864028
Blank
Sacramento, CA